Connect with others who understand.

sign up log in
Resources
About MyCOPDTeam
Powered By
Real members of MyCOPDTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
Does Anyone Know What To Do About The Puffiness That Prednisone Causes?
A MyCOPDTeam Member asked a question 💭

Blows me up!

posted July 25, 2015
Be the first to like/hug
A MyCOPDTeam Member

The only thing you can do about that is stop taking the med. Deciding to take any drug is a balancing act between the benefit of the drug and the potential negatives. While the puffiness, weight gain and other things are annoying, most of us decide the alternative is worse. You do have choices. It's also possible for people to exercise daily, watch what they eat very carefully and lose weight while on prednisone. It's really hard, but it can be done.

posted May 12, 2016 (edited)
A MyCOPDTeam Member

I've been on prednisone for 5 months to increase my blood platelet count - ITP. I hate the side effects and lower doses don't keep my platelet count high enough. Next week I begin infusions of Rituxan, a cancer med that is used for other illnesses. It can have serious side effects but my hematologist assures me that the staff monitors closely and administers what ever may be needed to counteract these effects. Im telling you all this so that you can think of me and pray for good results!! Thanks..... I know this is an old post, be hopefully someone will read my reply.

posted December 3, 2022
A MyCOPDTeam Member

The weight I've gained from this drug is in the form of extremely bloated stomach, puffy face, saggy arms and bigger legs, and I hate it. The only good part is that the fat stretches away my facial wrinkles !!!

posted December 29, 2015
A MyCOPDTeam Member

I wish I knew the answer. My pulmonologist has me on daily prednizone, and my face is puffed up like a pumpkin. I think it's just one of those things. It makes me eyes baggy and I have dark circles from it.

posted July 27, 2015
A MyCOPDTeam Member

I have the same problem. My doctor has me on a diuretic and extra potassium.

posted July 26, 2015

Related content

View all
What Causes Someone That Has COPD Wake Up With Her Face Being Puffy And Swollen What Causes It With People Having COPD I Want To Know That's
A MyCOPDTeam Member asked a question 💭
Body Ache Medication Or Disease?
A MyCOPDTeam Member asked a question 💭
Anyone On Low Dose Prednisone?
A MyCOPDTeam Member asked a question 💭
Already a Member? Log in